question-icon

Suggest treatment for severe body rash while on Amlodipine

default
Posted on Sat, 7 May 2016
Question: I have a severe body rash and am not sure why I,m starting to think it is the amlodipine I started 2 months ago bthis developed over a couple days and became severe is this possibly the cause rash looks like measles itches terrible comes and goes severe at night
doctor
Answered by Dr. Muhammad Sareer Khalil (2 hours later)
Brief Answer:
Hydroxyzine , urticaria

Detailed Answer:
Hello and welcome

I appreciate your concern

Amlodipine is unlikely to be the cause as it did not provoke such response in the past 2 months use.

Kindly upload an image of the rash if there is a flare present now.

Ideally, hydroxyzine should be given if it's an urticarial rash alongside a stat dose of steroids initially.

Renal and liver function tests , allergen isolation should be done if the empiric treatment does not produce results.

let me know if you have any query

Wishing you best of health

Thanks

Dr M.S Khalil.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Muhammad Sareer Khalil

General & Family Physician

Practicing since :2012

Answered : 2910 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest treatment for severe body rash while on Amlodipine

Brief Answer: Hydroxyzine , urticaria Detailed Answer: Hello and welcome I appreciate your concern Amlodipine is unlikely to be the cause as it did not provoke such response in the past 2 months use. Kindly upload an image of the rash if there is a flare present now. Ideally, hydroxyzine should be given if it's an urticarial rash alongside a stat dose of steroids initially. Renal and liver function tests , allergen isolation should be done if the empiric treatment does not produce results. let me know if you have any query Wishing you best of health Thanks Dr M.S Khalil.